Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
76 Posts
Discussion Starter · #1 ·
I've said before that I think there might be a link between me going off of anafranil and possibly my problems.I was wondering if anyone ever had this problem.I would start out on 25mg of anafranil for my D, and it would work for a week or two then stop, then i'd do 50mg, then it would stop.Does that mean I should talk to my doc about just keep upping the dose until something sticks?Thanks.
 

·
Registered
Joined
·
14,427 Posts
Well maybe it means that it isn't the best choice of an anti dperessant for you. Perhaps you might do better on something else?? Or you might need to supplement the anti dperessant with some calcium or Questran/Colestid and/or imodium??I would have a chat with your Dr and see if he/she thinks a change of medication or dose might be in order. Let us know how you do!All the best
 

·
Registered
Joined
·
76 Posts
Discussion Starter · #3 ·
I will. I did notice that the conveyor belt effect stopped when I went up to 50mg. Meaning I wasn't sitting on the toilet all day feelling stool after stool go down. I'm hoping that going back up to the original dose of 100mg will fix it. I'm going to talk to my doc about possibly going up on more if it doesn't work.I've had issues with imodium. It used to work great as the only thing that I needed, but it is having less and less of an effect every day. 1 pill used to do me well for a day. Now I can take 4 pills and it won't do a thing
if I use bentyl it works better, but some times that wears off.
 

·
Registered
Joined
·
213 Posts
I take a tricyclic and an antidiarrhoeal each day. Together they seem to have made an improvement in my IBS-D, although of course certainly not a full improvement!Have you tried switching to another tricyclic? I tried amitryptaline which didn't have an effect on my IBS-D, just made me sleepy. Am now on imipramine which doesn't make me drowsy but does seem to slow the gut down a bit. Take 30mg at most. I've still no idea what 'low dose' means, my doc said take what I need to. It's very difficult to know how to take meds as the docs are a bit vague. Bit of a worry about the loperamide not working any more - how long did you take it for before it started to not work so well? 2 docs have said to me that our systems don't get dependant on it, but I'm not so sure!
 

·
Registered
Joined
·
14,427 Posts
Jakora your need for imodium may wax & wane depending upon whether you might be in a flare up at the moment or not. AND IBS can change. It is maddening I know! It seems like once one figures out what works to manage our symptoms.. our guts change again!Friday I have never read any studies or anything that says one grows dependent upon or resistant to imodium. There is nothing to support that statement.Just FYI Antidepressant used for the treatment of IBS (low dose) is usually for pain etc.. They are not anti-diarrheals.
 

·
Registered
Joined
·
40 Posts
I was prescribed nortryptiline and this worked very well to start with. In fact, it was miraculous at first! But in time the effect waned. Plus I felt very tired.Recently, I tried a 'no fat' approach to diet. And maintained my regime of two 2mg imodium daily. The D has stopped and urgency decreased. As a bonus my weight is dropping too!Just another thoughthttp://www.ibsgroup.org/forums/style_emoticons/default/smile.gif
 

·
Registered
Joined
·
213 Posts
Hi BQI'm pleased to hear that there are no studies to support the theory that our systems get dependent on imodium, it's just that I've read quite a few posts on this forum where people have said that they just have to keep taking more of it for it to work and this frightened me a bit. But my doc said our systems don't get reliant on it, I think it must just be a case of good and bad days and needing more or less at those times.The same gastro doc put me on tricyclics as he said the side effect was a slowing down of the gut and thus less diarrhoea. I don't get too much pain so I wasn't put on it for that. But I can't find much evidence on the web to support this theory either!
 
1 - 7 of 7 Posts
Top